Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 15, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 6, 2017, 9:24 PM CST for 7 counties in Oklahoma. It was in force for 66 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 6, 2017, 9:24 PM CST (03:24 UTC)
- Expired
- Mar 6, 2017, 10:30 PM CST
- In force
- 66 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Craig County, OK, Mayes County, OK, Nowata County, OK, Osage County, OK, Ottawa County, OK, Rogers County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 56 km from the middle of the area, began a volume at 03:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 6, 9:45 PM CST | TSTM WND GST 66 | 7 E Centrailia, OK | |
| Mar 6, 9:57 PM CST | TSTM WND DMG | 5 W Vinita, OK | TREES DOWN AND SHED OVERTURNED WITH PRECEDING GUST FRONT |
| Mar 6, 10:00 PM CST | TSTM WND GST 60 | 7 E Centrailia, OK | |
| Mar 6, 10:23 PM CST | HAIL 0.88 | 2 N Narcissa, OK | |
| Mar 6, 10:35 PM CST | HAIL 1 | Adair, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 21 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 6, 6:51 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 629 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 1110 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 319 m²/s²
- 0-3 km storm-relative helicity
- 542 m²/s²
- Significant tornado parameter
- 1.7
- Supercell composite
- 8.2
The text
As transmitted.
358
WUUS54 KTSA 070324
SVRTSA
OKC035-097-105-113-115-131-147-070430-
/O.NEW.KTSA.SV.W.0015.170307T0324Z-170307T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
924 PM CST MON MAR 6 2017
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Craig County in northeastern Oklahoma...
Northern Rogers County in northeastern Oklahoma...
East central Osage County in northeastern Oklahoma...
Western Ottawa County in northeastern Oklahoma...
Northwestern Mayes County in northeastern Oklahoma...
Southern Washington County in northeastern Oklahoma...
Nowata County in northeastern Oklahoma...
* Until 1030 PM CST
* At 924 PM CST, severe thunderstorms were located along a line
extending from 2 miles southeast of South Coffeyville to 5 miles
east of Dewey to 3 miles southeast of Barnsdall, moving east at 55
mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations in or near the path include...
Bartlesville... Miami...
Vinita... Nowata...
Commerce... Chelsea...
Oologah... Adair...
Welch... Ramona...
Ochelata... Delaware...
Foyil... Bluejacket...
Avant... Lenapah...
Talala... Big Cabin...
Vera... Treece...
This includes Interstate 44 between mile markers 264 and 294.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CST for northeastern
Oklahoma.
LAT...LON 3643 9517 3643 9618 3677 9590 3700 9559
3700 9478
TIME...MOT...LOC 0324Z 270DEG 47KT 3695 9560 3677 9584 3652 9613
HAIL...1.00IN
WIND...70MPH
$$2 follow-up statements
079
WWUS54 KTSA 070359
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
959 PM CST MON MAR 6 2017
OKC113-070409-
/O.CAN.KTSA.SV.W.0015.000000T0000Z-170307T0430Z/
Osage OK-
959 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSAGE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A tornado watch remains in effect until 300 AM CST for northeastern
Oklahoma.
LAT...LON 3643 9517 3644 9599 3678 9557 3700 9531
3700 9478
TIME...MOT...LOC 0359Z 269DEG 47KT 3695 9510 3677 9529 3649 9564
$$
OKC035-097-105-115-131-147-070430-
/O.CON.KTSA.SV.W.0015.000000T0000Z-170307T0430Z/
Craig OK-Rogers OK-Ottawa OK-Mayes OK-Washington OK-Nowata OK-
959 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR CRAIG...NORTHERN ROGERS...WESTERN OTTAWA...NORTHWESTERN MAYES...
SOUTHEASTERN WASHINGTON AND SOUTHEASTERN NOWATA COUNTIES...
At 959 PM CST, severe thunderstorms were located along a line
extending from 5 miles north of Welch to 10 miles north of White Oak
to 4 miles southeast of Talala, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Miami... Vinita...
Nowata... Commerce...
Chelsea... Oologah...
Adair... Welch...
Foyil... Bluejacket...
Talala... Big Cabin...
Vera... Treece...
New Alluwe... Picher...
Watova... White Oak...
Narcissa... Cardin...
This includes Interstate 44 between mile markers 265 and 294.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CST for northeastern
Oklahoma.
LAT...LON 3643 9517 3644 9599 3678 9557 3700 9531
3700 9478
TIME...MOT...LOC 0359Z 269DEG 47KT 3695 9510 3677 9529 3649 9564
HAIL...1.00IN
WIND...70MPH
$$087
WWUS54 KTSA 070418
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1018 PM CST MON MAR 6 2017
OKC147-070427-
/O.CAN.KTSA.SV.W.0015.000000T0000Z-170307T0430Z/
Washington OK-
1018 PM CST MON MAR 6 2017
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WASHINGTON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area therefore the warning has been cancelled.
A tornado watch remains in effect until 300 AM CST for northeastern
Oklahoma.
LAT...LON 3644 9575 3673 9541 3700 9508 3700 9478
3643 9517
TIME...MOT...LOC 0417Z 270DEG 47KT 3695 9482 3677 9501 3649 9536
$$
OKC035-097-105-115-131-070430-
/O.CON.KTSA.SV.W.0015.000000T0000Z-170307T0430Z/
Craig OK-Rogers OK-Ottawa OK-Mayes OK-Nowata OK-
1018 PM CST MON MAR 6 2017
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CST
FOR CRAIG...NORTHERN ROGERS...WESTERN OTTAWA...NORTHWESTERN MAYES AND
SOUTHEASTERN NOWATA COUNTIES...
At 1017 PM CST, severe thunderstorms were located along a line
extending from near Quapaw to 4 miles southeast of Bluejacket to 5
miles southeast of Chelsea, moving east at 55 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Miami... Vinita...
Commerce... Chelsea...
Oologah... Adair...
Welch... Foyil...
Bluejacket... Big Cabin...
Treece... New Alluwe...
Picher... Narcissa...
White Oak... Cardin...
Bushyhead... Pyramid Corners...
This includes Interstate 44 between mile markers 265 and 294.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 300 AM CST for northeastern
Oklahoma.
LAT...LON 3644 9575 3673 9541 3700 9508 3700 9478
3643 9517
TIME...MOT...LOC 0417Z 270DEG 47KT 3695 9482 3677 9501 3649 9536
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 5:29 PM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Mar 6, 5:29 PM CST, 3 hours 55 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 529 PM CST Mon Mar 6 2017 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. A cold front will sweep southeast across the area overnight accompanied by a line of showers and thunderstorms. VFR conditions will prevail following the passage of the front late tonight and Tuesday. && .PREV DISCUSSION... /Issued 256 PM CST Mon Mar 6 2017/ DISCUSSION... Potent upper level storm system shifting east into the central plains this afternoon. Very strong south winds continue ahead of system with frequent gusts of 35-45 mph across northeast Oklahoma and northwest Arkansas. The gusty winds will likely persist through mid evening ahead of approaching cold front which will move into far northeast Oklahoma early this evening. The wind advisory therefore has been extended until 9 pm. Atmosphere continues to destabilize with a few breaks in the cloud cover and as low level moisture continues to surge north. Could see enough forcing/weakening of the cap for isolated thunderstorm development by late afternoon across far northeast Oklahoma and northwest Arkansas. Any storms that develop would likely be supercells with the threat for very large hail and tornadoes. The more widespread severe threat will occur along the cold front with thunderstorms expanding in coverage and becoming more linear with time along frontal boundary through the evening hours. Instability/shear profiles will support a QLCS through the event with damaging winds/large hail and a few tornadoes. The main convective line is expected to be along the I-44 corridor around the 9-10 pm time frame, pushing southeast to near a MLC/FYV line by midnight. The severe threat should end around 3 am as the cold front sweeps south of area into the ARKLATX region. A very dry airmass behind the front will support a limited fire danger on Tuesday as westerly winds persist north of surface high. Gusty south winds will begin to increase on Wednesday and with limited moisture return, fire weather will once again be a concern. Precipitation chances return Thursday into Friday under northwest flow aloft and as a front stalls across the area. A stronger upper wave will move out of the northern Rockies for the early part of the weekend with showers/thunderstorms chances increasing with cold front. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Wind Advisory until 9 PM CST this evening for OKZ049-053>076. AR...Wind Advisory until 9 PM CST this evening for ARZ001-002-010-011. && AVIATION...05
Hazardous weather outlook, Mar 6, 4:46 PM CST, 4 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 446 PM CST Mon Mar 6 2017 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071115- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 446 PM CST Mon Mar 6 2017 ...SEVERE WEATHER EXPECTED THIS EVENING AND TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Through Tonight. TORNADO. RISK...Elevated. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...early evening. SEVERE THUNDERSTORM. RISK...Significant. AREA...eastern Oklahoma and western Arkansas. ONSET...early-mid evening. AREA AT GREATEST RISK...northeast Oklahoma and western Arkansas. HEAVY RAIN. RISK...Limited. AREA...far eastern Oklahoma and western Arkansas. ONSET...this evening. SIGNIFICANT WINDS. RISK...Elevated. AREA...eastern Oklahoma and western Arkansas. ONSET...ongoing. DISCUSSION... Isolated to scattered thunderstorms may develop early this evening across northeast Oklahoma and northwest Arkansas ahead of the cold front that continues moving through the central Plains. Strong wind fields at the surface and upper levels...will combine with moderate instability and support severe storm development. If discrete storms are able to form ahead of the front early this evening, they would quickly become supercells with the potential for large hail, damaging winds and tornadoes. The tornado threat looks to be maximized during the early to mid evening hours across northeast Oklahoma and northwest Arkansas. However, given the strong low level wind shear, the threat for severe weather, including isolated tornadoes, will persist until the cold front clears the area. In addition to the threat of severe storms...strong winds will continue in advance of the cold front. Sustained south winds of 20 to 30 miles per hour will be common with gusts of around 45 mph likely. This will of course make ongoing wildfire suppression efforts challenging. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY...Fire Weather Potential. WEDNESDAY...High Wind Potential and Fire Weather Potential. THURSDAY through Saturday...Thunderstorm Potential. SUNDAY...No Hazards. EXTENDED DISCUSSION... Fire weather is a concern through the rest of the week, especially for areas which receive little or no rain today. Thunderstorm chances return by the end of the week. EMERGENCY MANAGEMENT PLANNING STATEMENT... Emergency managers should follow the latest forecasts concerning the severe storm and fire potential today and tonight. weather.gov/tulsa Contains additional information.
In the hours before
Special weather statement, Mar 6, 7:41 PM CST, 1 hour 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
741 PM CST MON MAR 6 2017
OKZ058-063-070200-
Delaware OK-Ottawa OK-
741 PM CST MON MAR 6 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN DELAWARE AND
SOUTHEASTERN OTTAWA COUNTIES UNTIL 800 PM CST...
At 741 PM CST, a strong thunderstorm was located over Bernice State
Park, moving northeast at 65 mph.
Nickel size hail will be possible with this storm.
Locations in or near the path include...
Grove... Fairland...
Afton... Bernice...
Wyandotte... Honey Creek State Park...
Bernice State Park... Cleora...
Twin Bridges State Park...
This includes Interstate 44 between mile markers 296 and 299.
A tornado watch remains in effect until 300 AM CST for northeastern
Oklahoma.
LAT...LON 3664 9462 3652 9492 3662 9500 3669 9500
3690 9462
TIME...MOT...LOC 0141Z 239DEG 57KT 3664 9490Local storm report, Mar 6, 8:35 PM CST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
835 PM CST MON MAR 06 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM TSTM WND GST FORAKER 36.87N 96.57W
03/06/2017 M67 MPH OSAGE OK MESONET
&&
JDSSpecial weather statement, Mar 6, 9:03 PM CST, 21 minutes before
Special Weather Statement National Weather Service Tulsa OK 903 PM CST MON MAR 6 2017 OKZ068-069-072-070330- Adair OK-Sequoyah OK-Cherokee OK- 903 PM CST MON MAR 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SEQUOYAH... SOUTHWESTERN ADAIR AND SOUTHEASTERN CHEROKEE COUNTIES UNTIL 930 PM CST... At 902 PM CST, a strong thunderstorm was located near Lake Tenkiller State Park, moving northeast at 35 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Stilwell... Marble City... Cookson... Cherokee Landing State Park... Bunch... Lake Tenkiller State Park... Box... A tornado watch remains in effect until 300 AM CST for northeastern and east central Oklahoma. LAT...LON 3554 9500 3564 9507 3591 9472 3561 9450 TIME...MOT...LOC 0302Z 234DEG 31KT 3560 9498
Special weather statement, Mar 6, 9:16 PM CST, 8 minutes before
Special Weather Statement National Weather Service Tulsa OK 916 PM CST MON MAR 6 2017 ARZ010-011-070400- Madison AR-Washington AR- 916 PM CST MON MAR 6 2017 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MADISON AND SOUTHEASTERN WASHINGTON COUNTIES UNTIL 1000 PM CST... At 916 PM CST, a strong thunderstorm was located 3 miles northeast of Blackburn, moving northeast at 45 mph. Nickel size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations in or near the path include... Fayetteville... Elkins... West Fork... Winslow... Hindsville... Wesley... Brentwood... Japton... Blackburn... Goshen... Black Oak... Georgetown... Wyola... Tuttle... Sulphur City... Woolsey... Delaney... Hicks... Arnett... Crosses... This includes Interstate 49 between mile markers 43 and 54. A tornado watch remains in effect until 300 AM CST for northwestern Arkansas. LAT...LON 3591 9367 3577 9422 3588 9431 3618 9384 TIME...MOT...LOC 0316Z 237DEG 38KT 3585 9417
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 7:41 PM CST | Special Weather Statement | TSA | Ottawa | 19 min |
| Mar 6, 8:12 PM CST | Severe Thunderstorm Warning | TSA | Osage | 48 min |
| Mar 6, 8:31 PM CST | Severe Thunderstorm Warning | TSA | Osage, Pawnee | 44 min |
| Mar 6, 8:51 PM CST | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 39 min |
| Mar 6, 8:55 PM CST | Severe Thunderstorm Warning | TSA | Adair | 35 min |
| Mar 6, 9:03 PM CST | Special Weather Statement | TSA | Adair | 27 min |
| Mar 6, 9:11 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 49 min |
| Mar 6, 9:19 PM CST | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa, Washington | 41 min |
| Mar 6, 9:40 PM CST | Tornado Warning | TSA | Adair, Sequoyah | 35 min |
| Mar 6, 9:46 PM CST | Severe Thunderstorm Warning | TSA | Creek, Mayes, Okfuskee, Okmulgee, Osage, Pawnee and 4 more | 59 min |
| Mar 6, 10:04 PM CST | Severe Thunderstorm Warning | TSA | Adair | 26 min |
| Mar 6, 10:08 PM CST | Severe Thunderstorm Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 67 min |
| Mar 6, 10:21 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Creek, Delaware, McIntosh, Mayes, Muskogee and 5 more | 54 min |
| Mar 6, 10:32 PM CST | Special Weather Statement | TSA | LeFlore | 28 min |
| Mar 6, 10:53 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Delaware, Mayes, Wagoner | 67 min |
| Mar 6, 11:08 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, McIntosh, Muskogee, Okfuskee and 4 more | 67 min |
| Mar 6, 11:24 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 66 min |
| Mar 6, 11:44 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Haskell, Latimer, McIntosh, Muskogee and 2 more | 61 min |
| Mar 7, 12:28 AM CST | Severe Thunderstorm Warning | TSA | Adair, Haskell, Latimer, LeFlore, Sequoyah | 47 min |
| Mar 7, 12:51 AM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pittsburg, Pushmataha | 39 min |
| Mar 7, 1:11 AM CST | Severe Thunderstorm Warning | TSA | Haskell, Latimer, LeFlore, Sequoyah | 49 min |
| Mar 7, 1:28 AM CST | Severe Thunderstorm Warning | TSA | Latimer, LeFlore, Pushmataha | 47 min |
| Mar 7, 2:32 AM CST | Special Weather Statement | TSA | Choctaw | 43 min |
| Mar 7, 3:53 AM CST | Red Flag Warning | TSA | Craig, Creek, Delaware, Mayes, Nowata, Ottawa and 4 more | 15 hr |
| Mar 7, 3:44 PM CST | Fire Weather Watch | TSA | Craig, Creek, Nowata, Ottawa, Pawnee, Rogers and 2 more | 13 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.